Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


The Brumer-Stark conjecture in some families of extensions of specified degree

Authors: Cornelius Greither, Xavier-François Roblot and Brett A. Tangedal
Journal: Math. Comp. 73 (2004), 297-315
MSC (2000): Primary 11R42; Secondary 11R29, 11R80, 11Y40
Published electronically: June 19, 2003
Corrigendum: Math. Comp. 84 (2015), 955--957
MathSciNet review: 2034123
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: As a starting point, an important link is established between Brumer's conjecture and the Brumer-Stark conjecture which allows one to translate recent progress on the former into new results on the latter. For example, if $K/F$ is an abelian extension of relative degree $2p$, $p$ an odd prime, we prove the $l$-part of the Brumer-Stark conjecture for all odd primes $l\ne p$ with $F$ belonging to a wide class of base fields. In the same setting, we study the $2$-part and $p$-part of Brumer-Stark with no special restriction on $F$ and are left with only two well-defined specific classes of extensions that elude proof. Extensive computations were carried out within these two classes and a complete numerical proof of the Brumer-Stark conjecture was obtained in all cases.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11R42, 11R29, 11R80, 11Y40

Retrieve articles in all journals with MSC (2000): 11R42, 11R29, 11R80, 11Y40

Additional Information

Cornelius Greither
Affiliation: Institut für theoretische Informatik und Mathematik, Fakultät für Informatik, Universität der Bundeswehr München, 85577 Neubiberg, F. R. Germany

Xavier-François Roblot
Affiliation: Institut Girard Desargues, Université Claude Bernard (Lyon I), 69622 Villeurbanne, France

Brett A. Tangedal
Affiliation: Department of Mathematics, College of Charleston, Charleston, South Carolina 29424-0001

PII: S 0025-5718(03)01565-5
Keywords: Algebraic number fields, Brumer-Stark conjecture
Received by editor(s): December 20, 2001
Published electronically: June 19, 2003
Article copyright: © Copyright 2003 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia